Illinois, 2001Damaging Wind in Illinois, August 18, 2001
August 18, 2001 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 18, 3:00 PM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 18, 3:00 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT SAT AUG 18 2001
LOTS GOING ON WITH SVR WX AMIDST US...STG S/W CLOSD LO DROPPING SEWD
INTO IL DRAGGING CDFNT THRU CWA THIS EVE. TSTMS DVLPG ALG/AHD OF
FNT. SOME CELLS FCST TO BCM SVR DURG NEXT HR OR TWO.
ONCE FROPA TAKES PLACE DRIER AIR WL SETTLE IN WITH DWPTS BLO 60 DEG.
THE REST OF THE FCST PD WL BE COOLER AND DRY.
TSTM WATCH 677 IN EFFECT UNTIL 900 PM CDT FOR MOST OF CWA.
.STL...NONE.
PEDIGO
In the hours before
Special weather statement, Aug 18, 12:20 PM CST, 5 hours 45 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-034>036
-041-042-047>052-059>065-072>075-084-085-099-182100-
SEVERE WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
1245 PM CDT SAT AUG 18 2001
THE SEVERE WEATHER THREAT: THERE IS A MODERATE RISK OF SEVERE
THUNDERSTORMS IN ILLINOIS WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS
OVER THE REST OF THE AREA SOUTH OF A LINE FROM COLUMBIA TO QUINCY.
FOR THE PERIOD: THIS AFTERNOON AND EVENING.
THE WEATHER OUTLOOK: A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE
REGION THIS AFTERNOON AND EVENING. WITH SUFFICIENT MOISTURE
AVAILABLE AHEAD OF THE FRONT ALONG WITH INSTABILITY...A FEW OF THE
THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS, PARTICULARLY
IN SOUTHWEST ILLINOIS.
Special weather statement, Aug 18, 4:30 PM CST, 1 hour 35 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-034>036
-041-042-047>052-059>065-072>075-084-085-099-182300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
530 PM CDT SAT AUG 18 2001
...SEVERE THUNDERSTORM WATCH 677 HAS BEEN CANCELLED FOR A PORTION OF
EAST CENTAL MISSOURI AND A SMALL PORTION OF SOUTHWEST ILLINOIS...
THE SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM HAS BEEN
CANCELLED ALONG AND NORTH OF A LINE FROM 75 MILES WEST SOUTHWEST OF
ST LOUIS THROUGH ST LOUIS TO 45 MILES NORTHEAST OF ST LOUIS.
THE FOLLOWING COUNTIES WITHIN THE AREA OF RESPONSIBILITY OF THE
NATIONAL WEATHER SERVICE AT ST LOUIS ARE NOW NO LONGER UNDER THE
SEVERE THUNDERSTORM WATCH...
IN MISSOURI
CALLAWAY
MONTGOMERY
LINCOLN
WARREN
ST CHARLES
ST LOUIS COUNTY
ST LOUIS CITY
FRANKLIN
GASCONADE
OSAGE
COLE
IN ILLINOIS
CALHOUN
GREENE
JERSEY
MACOUPIN
THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR OTHER PORTIONS
OF SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI.
PEDIGOThunderstorm Wind, Washington
- When
- August 18, 6:05 PM CST
- Where
- Washington County, 4 mi N of Lively Grove
- Measured
- 55 kt (63 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.350, -89.617
Thunderstorm wind gusts downed trees which blocked Highway 153 north of Lively Grove.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, August 18 to 25, 2001$3.6 million · 1 event
- Tornadoes and Hail in Illinois, August 18, 20016 injured · F0 · 38 events
- Hail and Damaging Winds in Indiana, August 18, 2001$77,000 · 1.75 in hail · 25 events
- Flooding and Hail in Indiana, August 18, 20011 injured · $20,000 · 1.75 in hail · 34 events
- Damaging Wind and Lightning Strike in Indiana, August 18, 2001$75,000 · 60 kt wind · 2 events
- Lightning Strike in Florida, August 18, 2001$50,000 · 1 event
- Damaging Wind and Lightning Strike in Florida, August 18, 2001$33,000 · 60 kt wind · 2 events
- Tornado in North Carolina, August 18, 2001$25,000 · F0 · 1 event
- Lightning Strike in South Carolina, August 18, 2001$25,000 · 1 event
- Lightning Strike in Florida, August 18, 2001$25,000 · 1 event
- Damaging Wind in Illinois, August 18, 2001$25,000 · 65 kt wind · 1 event
- Lightning Strike in Louisiana, August 18, 2001$22,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262815.